Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 192, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Aug 19, 2001, 3:26 PM CDT for Yalobusha County, Mississippi. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 19, 2001, 3:26 PM CDT (20:26 UTC)
- Expired
- Aug 19, 2001, 4:00 PM CDT
- In force
- 34 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Yalobusha County, MS
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.4 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1190 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 962 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
788 WUUS54 KMEG 192027 SVRMEM MSC161-192100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 326 PM CDT SUN AUG 19 2001 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI * UNTIL 400 PM CDT. * AT 322 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM JUST NORTH OF OAKLAND...MOVING EAST AT 15 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 400 PM CDT INCLUDE... VELMA...COFFEEVILLE...WATER VALLEY .IF CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND AND LARGE HAIL ARE LIKELY WITH THIS STORM. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. LAT...LON 3420 8999 3402 9002 3393 8959 3418 8954
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 2:23 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Aug 19, 2:23 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 223 PM CDT SUN AUG 19 2001 COLD FRONT CONTINUES TO MAKE SLOW PROGRESS THROUGH SRN HALF OF FA. ANALYSIS SHOWING IT SOMEWHERE NEAR A SAVANNAH TO CLARKSDALE LINE. MID AND UPPER 50S DEWPOINTS HAVE MOVED INTO THE NWRN HALF OF AREA UNDER SUNNY SKIES. FRONT SHOULD CONTINUE SLOWLY SOUTHWARD THROUGH REMAINDER OF AFTERNOON. NQA 88D SHOWING 1 OR 2 SHRAS TRYING TO GET GOING ALONG FRONT. MAY HAVE TO THROW A SLGT POP IN TO COVER ANY ISOLATED LATE AFTERNOON ACTIVITY ALONG FRONT. FRONT SHOULD CLEAR SRN MOST COUNTIES BY EARLY EVENING. DRIER AIR WILL THEN SLOWLY FILTER IN NRN MS. WITH CLEAR SKIS AND WEAK SFC HIGH BUILDING INTO AREA DECENT RADIATIONAL COOLING NIGHT SETTING UP. TEMPS MAY EVEN APPROACH A FEW RECORDS ACROSS THE NORTH WITH RECORD LOWS AT JBR 59 AND DYR 58. PLENTY OF SUN AND SEASONABLY HOT CONDITIONS EXPECTED ON MONDAY. THERE IS SOME UNCERTAINTY IN MON NIGHT INTO EARLY TUESDAY FCST. UPPER HEIGHTS WILL BEGIN INCREASING BY THEN AND CENTER OF SFC HIGH WILL BE SHIFTING EAST OF AREA. AS LOW LEVEL MOISTURE ADVECTION OCCURS INTO THE MO VALLEY MODELS INDICATE AT THE POTENTIAL FOR MCS DEVELOPMENT OVER MO MON NIGHT. FOR NOW THREAT OF PCPN MAKING IT INTO NRN SXNS OF FA DOES NOT LOOK GREAT ENOUGH TO WARRANT A POP BUT WILL CHANGE CURRENT FCST WORDING TO PTLY CLOUDY TO ACCOUNT FOR POSSIBLE CLOUDINESS. REMAINDER OF WEEK LOOKS DRY AND HOT WITH UPPER RIDGE CENTERED JUST SOUTH OF AREA. PRELIMINARY NUMBERS... MEM 67/90/69/92 000- MKL 59/88/63/90 000- JBR 60/89/66/92 000- TUP 66/90/66/92 100- .MEG...NONE. MZ
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 4:00 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Yalobusha | 30 min |
| Aug 19, 5:08 PM CDT | Severe Thunderstorm Warning | MEG | Yalobusha | 22 min |
| Aug 19, 6:02 PM CDT | Severe Thunderstorm Warning | MEG | Tallahatchie | 43 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.